Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 266, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 10, 2022, 4:07 PM PDT for Clark County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2022, 4:07 PM PDT (23:07 UTC)
- Expired
- Sep 10, 2022, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 92 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193
WGUS55 KVEF 102307
FFWVEF
NVC003-023-110200-
/O.NEW.KVEF.FF.W.0266.220910T2307Z-220911T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
407 PM PDT Sat Sep 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Nye County in south central Nevada...
West Central Clark County in southern Nevada...
* Until 700 PM PDT.
* At 407 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly in Pahrump along Highway 160.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pahrump, Red Rock Canyon, Blue Diamond, Lovell Canyon Campground,
Mountain Springs, Rocky Gap Campground, Spring Mountain Ranch and
Mt. Potosi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3619 11613 3623 11604 3625 11590 3617 11543
3595 11542 3594 11553 3596 11575 3593 11581
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
901
WGUS75 KVEF 110034
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
534 PM PDT Sat Sep 10 2022
NVC003-023-110200-
/O.CON.KVEF.FF.W.0266.000000T0000Z-220911T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Nye NV-
534 PM PDT Sat Sep 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR SOUTHEASTERN NYE AND WEST CENTRAL CLARK COUNTIES...
At 534 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly in Pahrump along Highway 160.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pahrump, Red Rock Canyon, Blue Diamond, Lovell Canyon Campground,
Mountain Springs, Rocky Gap Campground, Spring Mountain Ranch and
Mt. Potosi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3619 11613 3623 11604 3625 11590 3617 11543
3595 11542 3594 11553 3596 11575 3593 11581
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV463
WGUS75 KVEF 110155
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
655 PM PDT Sat Sep 10 2022
NVC003-023-110205-
/O.EXP.KVEF.FF.W.0266.000000T0000Z-220911T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Nye NV-
655 PM PDT Sat Sep 10 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR
SOUTHEASTERN NYE AND WEST CENTRAL CLARK COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1200 AM PDT for a portion of
southeast California.
A Flood Watch remains in effect until 1200 AM PDT for a portion of
southern Nevada.
LAT...LON 3619 11613 3623 11604 3625 11590 3617 11543
3595 11542 3594 11553 3596 11575 3593 11581
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:55 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 10, 2:55 PM PDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 255 PM PDT Sat Sep 10 2022 .SYNOPSIS...Deep moisture from the remnants of Kay will fuel scattered thunderstorms with heavy rain through this evening. Scattered thunderstorms are expected again Sunday, and then the heavy rain threat will likely ramp up again Monday and Tuesday as the remnant circulation of Kay moves inland. Southwest flow should finally bring a drying trend late in the week. && .SHORT TERM...through Sunday night. Active weather ongoing this afternoon in two loosely organized arcs. One was just starting to produce rain in the Morongo Basin, while the other stretched from Inyo County through Esmeralda, Nye, southern Lincoln, Clark, and Mohave counties. Several convective warnings have been issued within this arc, and one sensor near Meadview, AZ recorded an impressive 1.14" of rain in 15 minutes. In between the arcs, shallow cumulus were prevalent but having a hard time deepening. Temperatures were running substantially cooler than 24 hours ago, resulting in much less instability. High resolution models are still having a hard time resolving many details and are jumping around quite a bit from run to run. With this in mind, can't really rule out isolated heavy rain in any of the Flood Watch area, so will let it ride. For Sunday, precipitable water drops by about half an inch CWA-wide, so even though thunderstorm chances will persist, the threat for heavy rain and flooding will be less, so chose not to extend the Watch. .LONG TERM...Monday through Friday. On Monday, ridging over Utah will weaken and push eastward as the trough associated with the remnants of former Hurricane Kay push inland. NBM PoPs encompass our entire forecast area on Monday, as the center of the low passes directly overhead. PoPs continue through midweek, slowly shifting northeastward as upper-level flow ushers the moisture away. Thereafter, a much welcomed, dry southwesterly flow will set up over the region. Shortwave propagations will likely increase afternoon breeziness in the latter half of the week, but otherwise, dry conditions are expected with PWAT values dropping below an inch areawide. Temperatures will cool as well, with below-average temperatures expected through the forecast period. There is a good deal of uncertainty in the extended period, but the NBM seems to be latching onto the 'Return of the High' solution, with temperatures increasing back to above-average next weekend. && .AVIATION...For Harry Reid...Storms east of town have disrupted the wind field this afternoon. If these storms impact the terminal, which is possible through about 02Z, erratic winds and lower ceilings will be concerns. After sunset, it may take winds several hours to come around to the usual south southwest drainage direction because of the storms' influences. Thunderstorms are expected to pop over the mountains Sunday, with very small chances of affecting the terminal. Monday and Tuesday could see greater chances of thunderstorms affecting the terminal, with both daytime and nighttime storms possible. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will continue through this evening, most numerous over Inyo County California, southern Nevada, and Mohave County Arizona. These storms will produce erratic gusty winds, heavy rain, and low ceilings with terrain obscuration. Storms should be less numerous Sunday and mostly over the mountains, with the same threats of erratic gusty winds, heavy rain, and low ceilings. More numerous storms are expected Monday and Tuesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Varian AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 10, 3:38 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM PDT SAT SEP 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLASH FLOOD OLANCHA 36.28N 118.01W
09/10/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS PARTIAL
LANE FLOODING BY THE LONE PINE FILM MUSEUM.
0257 PM FLASH FLOOD 8 E PANAMINT SPRINGS 36.35N 117.33W
09/10/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS DEBRIS ON
STATE ROUTE 190 BY MILE MARKER 63.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:36 PM PDT | Areal Flood Advisory | VEF | Lincoln | 79 min |
| Sep 10, 8:58 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 10, 9:51 AM PDT | Flash Flood Warning | VEF | Clark | 114 min |
| Sep 10, 1:00 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 10, 1:38 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 67 min |
| Sep 10, 2:27 PM PDT | Flash Flood Warning | VEF | Lincoln | 107 min |
| Sep 10, 3:20 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda | 55 min |
| Sep 10, 3:26 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Sep 10, 3:47 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 43 min |
| Sep 10, 4:05 PM PDT | Flash Flood Warning | VEF | Nye | 4 hr |
| Sep 10, 4:20 PM PDT | Flash Flood Warning | VEF | Lincoln | 115 min |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.